MAUDE Adverse Event Report: TECHNOMED EUROPE TECHNOMED EUROPE; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR

TECHNOMED EUROPE TECHNOMED EUROPE; DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR
Model Number TE/S46-638
Medical Device Problem Code Device Unsafe to Use in Environment (2918)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 07/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Complaint description as in e-mail from inomed (12th of july): "we have been informed by one of our traders that a customer has reported an incident with an sdn electrode to the competent spanish authority.At the moment, we do not have more detailed information about the serial number and the background of the incident, nor do we have the initial report to the authorities.It seems that burns occurred during use." further information received via inomed from end user (18th of july 2022): there was no equipment malfunction.Electrocautery was used.The product was used for stimulation and signal acquisition purposes.The electrodes were kept in the patient while the patient was in the mr coil.Neurophysiological monitoring was performed outside the mr coil (mri machine used: phillips ingenia 1.5 t.Ref.84313).Experience of users: neurosurgical interventions with intraoperative monitoring have been performed in our center for the last 3 years by the same team, many of them with neurophysiological intraoperative monitoring.One patient was involved.The burns were first degree burns (long term tissue damage is rare).No further intervention was needed to treat the burns.Patient was a male patient, 35 years old, 83 kg.The trader inomed has confirmed that they provide mri information with each shipment after technomed informed them of the mri incompatibility of the product in 2019.Inomed has a checkpoint in their incoming good exam for this product.Regarding the batch from this issue the incoming good exam is unremarkable.Incident description as received from aemps (19th of july 2022): "subdermal iridium/platinum electrodes compatible with magnetic resonance imaging, located in the head, were used for intraoperative neurophysiological monitoring in brain tumor surgery.After introducing the patient in the mri, and subsequently performing the closure, 3 burns in the head are verified.Not all the electrodes, only in 3 positions." consequences for the patient: "minor head burns".Further comment technomed: the incident description from aemps mentions that the product is mr compatible.The product labelling does not state that the product is mr compatible and the product has not been tested for use in mri environment.Therefore, this product should not be used in mri.
 
Additional Manufacturer Narrative
Complaint description as in e-mail from customer: we have been informed by one of our traders that a customer has reported an incident with an sdn electrode to the competent spanish authority.At the moment, we do not have more detailed information about the serial number and the background of the incident, nor do we have the initial report to the authorities.It seems that burns occurred during use.Incident description as received from aemps: subdermal iridium/platinum electrodes compatible with magnetic resonance imaging, located in the head, were used for intraoperative neurophysiological monitoring in brain tumor surgery.After introducing the patient in the mri, and subsequently performing the closure, 3 burns in the head are verified.Not all the electrodes, only in 3 positions.Consequences for the patient: minor head burns.Further comment technomed: the incident description from aemps mentions that the product is mr compatible.The product labelling does not state that the product is mr compatible.

Brand Name
TECHNOMED EUROPE
Common Device Name
DISPOSABLE SUBDERMAL NEEDLE ELECTRODE, PT/IR
Manufacturer (Section D)
TECHNOMED EUROPE
amerikalaan 71
maastricht-airport, limburg 6199 AE
NL  6199 AE
Manufacturer (Section G)
TECHNOMED ASIA
k.i. trikencana kav. 4-5, jl.
kopo katapang km 11
bandung, jawa barat 40921
ID   40921
Manufacturer Contact
sanne habets
amerikalaan 71
maastricht-airport, limburg 6199 -AE
NL   6199 AE
MDR Report Key15091862
Report Number9710376-2022-00001
Device Sequence Number17418715
Product Code GXZ
UDI-Device Identifier08718375861530
UDI-Public08718375861530
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K990015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation 505
Remedial Action Other
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2023
Device Model NumberTE/S46-638
Device Catalogue NumberTE/S46-638
Device Lot Number047126
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Patient Weight83 KG